MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0424
Medical Device Problem Codes Degraded (1153); Flaked (1246); Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the reported event, the customer's verathon territory manager visited the facility to investigate the reported event and gather the sample to be returned to verathon for evaluation.During the verathon territory manager's site visit, it was identified that this device was likely exposed to ultraviolet (uv) cleaning lights present in the department prior to its use in the procedure.The bflex 2 single-use bronchoscopes operations and maintenance manual (omm) contains a caution which states, "do not store bflex 2 pouches in direct sunlight." the facility was reminded not to store bflex devices in the rooms containing the uv cleaning lights when not in use.The bflex 2 large 5.8 single-use bronchoscope used during the reported event was returned to verathon for evaluation.Visual inspection confirmed the reported sheath damage at the bronchoscope's distal end.Review of complaint history for similar events found a prior investigation that verathon conducted on samples of the first and second generation of bflex single-use bronchoscopes.In an effort to recreate the prior material deterioration issue noted on the subject device, samples were placed in a 405 nm led uv curing chamber for 28 minutes.The material flaking was duplicated following the exposure to the uv light.Upon completion of verathon's device evaluation, the device was scrapped due to being a single-use device.The customer's verathon territory manager has provided replacement bronchoscopes to the facility and indicated that further communication will be created within the department regarding uv exposure.Trending analysis for bflex 2 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported the distal tip of a bflex 2 large 5.8 single-use bronchoscope deteriorated during suctioning through a 7.5 shiley hi-low endotracheal tube.A backup bflex 2 regular 5.0 single-use bronchoscope was used to complete additional suctioning and removal of the detached pieces.No additional pulmonary procedure was required and the patient was confirmed to be fine.

Brand Name
BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key23819009
Report Number9615393-2025-00137
Device Sequence Number15804963
Product Code EOQ
UDI-Device Identifier00879123008572
UDI-Public(01)00879123008572(10KT240700(11)240212(17)260216
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model Number0570-0424
Device Catalogue Number0570-0450
Device Lot NumberKT240700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown